Economics at your fingertips  

Classic rational bubbles and representativeness

Massimiliano Ferrara (), Bruno Antonio Pansera () and Francesco Strati ()
Additional contact information
Bruno Antonio Pansera: University Mediterranea of Reggio Calabria
Francesco Strati: University Mediterranea of Reggio Calabria

Decisions in Economics and Finance, 2018, vol. 41, issue 1, 19-34

Abstract: Abstract The aim of this work is to describe a model of representative bubbles with infinitely lived agents that is accessible to a general audience. In particular, we shall compare this formalization of behavioral bubble dynamics with the classic rational one. The key role of the transversality condition for rational models will be clear, and we will discuss the necessity of its fulfillment when agents are not rational and arbitrageurs are faced with limited arbitrage possibilities. We shall analyze in detail what kind of nonrationality is taken into account and how it triggers bubbly dynamics. It will be plain that representative bubbles can explain the presence of bubbles even when rational models are not able to detect them.

Keywords: Efficient market hypothesis; Bubbles; Transversality condition; Diagnostic expectations (search for similar items in EconPapers)
JEL-codes: G41 D84 D91 C61 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10203/PS2

Access Statistics for this article

Decisions in Economics and Finance is currently edited by Paolo Ghirardato

More articles in Decisions in Economics and Finance from Springer, Associazione per la Matematica
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-04-09
Handle: RePEc:spr:decfin:v:41:y:2018:i:1:d:10.1007_s10203-018-0205-4